

**National Conference of Appellate Court Clerks** 51<sup>st</sup> Annual Meeting · August 4 - 8, 2024 · Burlington, Vermont

### Saturday, August 3, 2024

| ~  | 9:30 AM – 12:00 PM | Executive Committee Meeting & Breakfast | EMERALD III |
|----|--------------------|---|-------------|
| 2` |                    |   | BALLROOM    |
|    | 2:00 – 5:00 PM     | Registration                            | PROMENADE   |

#### Sunday, August 4, 2024

|    | 9:30 AM. – 12:30 PM | Registration   | PROMENADE               |
|----|---------------------|--|-------------------------|
|    | 12:30 – 1:00 PM     | New Members and First Time Attendees Orientation                           | VALCOUR                 |
|    | 12:30 – 1:00 PM     | Family and Guest Orientation   | WILLSBORO               |
| Â  | 1:15 – 3:00 PM      | Roll Call of the States and Business Meeting<br>(Session I) (MEMBERS ONLY) | Emerald III<br>Ballroom |
| 0  | BREAK: 15 MINUTES   |  |                         |
| 75 | 3:15 – 4:30 PM      | Both Sides Now<br>Judge Beth Robinson, U.S. Court of Appeals - 2d Circuit  | Emerald III<br>Ballroom |
| 0  | BREAK: 60 MINUTES   |  |                         |
| 4  | 5:30 – 7:30 PM      | Reception  | EMERALD III<br>BALLROOM |
|    | 7:30 – 8:30 PM      | Education Fund Auction<br>& Morgan Thomas Slideshow                        | EMERALD III<br>BALLROOM |
| Ţ  | 9:00 PM – 12:00 AM  | Hospitality Room Opening Night   | JR SUITE                |

### Monday, August 5, 2024

| îOî  | 7:00 – 8:15 AM     | Breakfast (MEMBERS ONLY)                                       | PROMENADE   |
|------|--------------------|--|-------------|
|      | 8:20 – 8:30 AM     | Morning Announcements  | EMERALD III |
|      |                    |  | BALLROOM    |
|      | 8:30 – 10:00 AM    | Access to Justice: A Democratic Imperative                     | EMERALD III |
| 90   |                    | Chantal Carbonneau, Registrar Supreme Court of Canada          | BALLROOM    |
|      |                    |  |             |
| 0    | BREAK: 15 MINUTES  |  |             |
| 75   | 10:15 – 11:30 AM   | Civility Today   | EMERALD III |
| 75   |                    | Chief Judge H. Bruce Williams, South Carolina Court of Appeals | BALLROOM    |
| 101i | 11:45 AM – 1:00 PM | LUNCH ON YOUR OWN  |             |
|      | 1:15 – 2:45 p.m.   | Ethics Panel   | EMERALD III |
| 90   |                    | Justice Daniel Crothers, North Dakota Supreme Court            | BALLROOM    |
| 50   |                    | Christin Burak,  |             |
|      |                    |  |             |
| O    | BREAK: 15 MINUTES  |  |             |
| 90   | 3:00 – 4:30 PM     | Digital Exhibit Management Panel                               | EMERALD III |
| 90   |                    |  | BALLROOM    |
| 0    | BREAK: 90 MINUTES  |  |             |
|      | 6:00 – 9:00 PM     | Lake Champlain dinner & cruise aboard the Spirit of Ethan      |             |
| 内    |                    | Allen  |             |
|      |                    | Sponsored by Thomson Reuters                                   |             |
| Ţ    | 9:00 PM – 12:00 AM | Hospitality Room   | JR SUITE    |

# Tuesday, August 6, 2024

| 101           | 7:00 – 8:15 AM      | Breakfast (MEMBERS ONLY)                      |              |
|---------------|---------------------|---|--------------|
|               |                     | • •   | PROMENADE    |
| 101           | 7:00 – 8:50 AM      | Past President's Breakfast                    | VALCOUR      |
|               | 8:20 – 8:30 AM      | Morning Announcements                         | EMERALD III  |
|               |                     |   | BALLROOM     |
| 75            | 8:30 – 9:45 AM      | Wellness Program                              | EMERALD III  |
|               |                     |   | BALLROOM     |
| 0             | BREAK: 10 MINUTES   |   |              |
| 60            | 9:55 – 10:55 AM     | AI- The Basics for Courts                     | EMERALD III  |
|               |                     |   | BALLROOM     |
| 0             | BREAK: 5 MINUTES    |   |              |
| 20            | 11:00 – 11:20 AM    | Vendor Introductions & Opening of Vendor Show | EMERALD III  |
|               |                     |   | BALLROOM     |
| $\odot$       | BREAK: 10 MINUTES   |   |              |
|               | 11:30 AM – 12:00 PM | Vendor Showcase I                             |              |
|               |                     | Breakout 1                                    | EMERALD I    |
| 30            |                     | Breakout 2                                    | EMERALD II   |
|               |                     | Breakout 3                                    | AMPHITHEATRE |
|               | 12:00 – 1:20 PM     | Vendor Box Lunch                              | ATRIUM       |
| 101           | 12.00 - 1.20 FW     |   | ATRIOM       |
| 101           | 12:20 – 1:20 PM     | C-Track Users Group Meeting                   | TBD          |
|               | 1:20 – 1:50 PM      | Vendor Showcase II                            |              |
|               |                     | Breakout 1                                    | EMERALD I    |
| 30            |                     | Breakout 2                                    | EMERALD II   |
|               |                     | Breakout 3                                    | AMPHITHEATRE |
|               | 2:00 – 2:30 PM      | Vendor Showcase III                           |              |
|               | 2:00 - 2:50 PIVI    | vendor showcase m                             |              |
| 30            |                     | Breakout 1                                    | EMERALD I    |
|               |                     | Breakout 2                                    | EMERALD II   |
|               |                     | Breakout 3                                    | AMPHITHEATRE |
| 0             | BREAK: 15 MINUTES   |   |              |
|               | 2:45 – 4:15 PM      | Implementing AI in Courts Panel               | EMERALD III  |
| 90            |                     | . 0   | BALLROOM     |
| <u>(</u> تلر) | 6:30 – 9:30 PM      | ECHO Leahy Center for Lake Champlain          |              |
| 内             |                     | Sponsored by LexisNexis                       |              |
| Ţ             | 9:00 PM – 12:00 AM  | Hospitality Room                              | JR. SUITE    |
| _             |                     |   |              |

# Wednesday, August 7, 2024

| 101 | 7:00 – 8:15 AM     | Breakfast (MEMBERS ONLY)                             | PROMENADE   |
|-----|--------------------|--|-------------|
|     | 8:20 – 8:30 AM     | Morning Announcements                                | EMERALD III |
|     |                    |  | BALLROOM    |
| 75  | 8:30 – 9:45 AM     | Plain Language, Part II                              | EMERALD III |
| /5  |                    | Julie Clement – Deputy Clerk, Michigan Supreme Court | BALLROOM    |
| O   | BREAK: 10 MINUTES  |  |             |
| 60  | 9:55 AM – 12:00 PM | What's Bugging You & Sharing Some Learning           | EMERALD III |
| 00  |                    |  | BALLROOM    |
| 101 |                    | LUNCH AND AFTERNOON ON YOUR OWN                      |             |
|     | 2:00 – 7:00 PM     | Joseph Lane Memorial Golf Tournament                 |             |
| Ţ   | 9:00 PM – 12:00 AM | Hospitality Room                                     | JR. SUITE   |
|     |                    |  |             |

#### Thursday, August 8, 2024

|      | 1, 0 ,              |  |             |
|------|---------------------|--|-------------|
|      | 6:30 – 7:30 AM      | Fun Run/Walk                                 |             |
| 10h  | 7:00 – 8:15 AM      | Breakfast (MEMBERS ONLY)                     | PROMENADE   |
|      | 8:20 – 8:30 AM      | Morning Announcements                        | EMERALD III |
|      |                     |  | BALLROOM    |
| 75   | 8:30 – 9:45 AM      | Working with Non-Binary Staff and Litigants  | EMERALD III |
| /5   |                     |  | BALLROOM    |
| O    | BREAK: 15 MINUTES   |  |             |
|      | 10:00 -11: AM       | Tech Committee Communications Project Update | EMERALD III |
|      |                     | Listserv Replacement                         | BALLROOM    |
| ~    | 11:15 AM – 12:00 PM | Business Meeting (Session II) (MEMBERS ONLY) | EMERALD III |
| -    |                     |  | BALLROOM    |
| 101  | 12:00 – 1:30 PM     | Awards Luncheon                              | EMERALD III |
| 1011 |                     |  | BALLROOM    |
| 60   | 2:30 – 3:30 PM      | Critique Session                             | EMERALD III |
| 00   |                     |  | BALLROOM    |
| ¥    | 9:00 PM – 12:30 AM  | Hospitality Room                             | JR. SUITE   |
|      |                     |  |             |

The NCACC annual conference is paid for with NCACC funds, most of which are derived from non-vendor sources, such as dues, registration fees and member contributions to the Education Fund. All the educational sessions are supported entirely by non-vendor funds. Some conference events, particularly social activities, are paid for, directly or indirectly, by vendors who do business with courts. Programs and events that are supported, in whole or in part, with vendor funds are clearly identified on the conference schedule.

Members are urged to review the ethics rules of their jurisdictions to determine whether they may participate in the events supported by vendors. An advisory opinion prepared by the Judicial Conference of the United States Committee on Codes of Conduct, Advisory Opinion No. 91, Solicitation and Acceptance of Funds from Persons Doing Business with the Courts, June 2009, discusses some of the issues related to the use of vendor funds for conferences involving federal court personnel.

A "buy-out" option has been implemented which may enable members who would otherwise be ethically unable to participate in a vendor-sponsored event to do so. Members have the option of paying for a vendor-supported activity themselves. Members who wish to exercise this option should contact the conference host about the cost of the event and the procedure for payment.